Alert archive / South Dakota / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 138, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 9, 2009, 11:14 AM CDT for Lincoln County, Union County, South Dakota; Sioux County, Iowa. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2009, 11:14 AM CDT (16:14 UTC)
- Expired
- Jul 9, 2009, 11:45 AM CDT
- In force
- 31 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
Counties Sioux County, IA, Lincoln County, SD, Union County, SD
The radar
The Sioux Falls radar (KFSD), 60 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 11:24 AM CDT | HAIL 1 | Hudson, SD | LASTED 5 MINUTES |
| Jul 9, 11:30 AM CDT | HAIL 1 | Rock Valley, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 4.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 709 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 091614 SVRFSD IAC167-SDC083-127-091645- /O.NEW.KFSD.SV.W.0138.090709T1614Z-090709T1645Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 1114 AM CDT THU JUL 9 2009 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SIOUX COUNTY IN NORTHWEST IOWA SOUTHEASTERN LINCOLN COUNTY IN SOUTHEAST SOUTH DAKOTA NORTHEASTERN UNION COUNTY IN SOUTHEAST SOUTH DAKOTA * UNTIL 1145 AM CDT * AT 1114 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. THIS STORM WAS LOCATED 5 MILES NORTH OF ALCESTER...OR 8 MILES EAST OF BERESFORD...AND WAS MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HUDSON AROUND 1125 AM CDT... ROCK VALLEY AROUND 1135 AM CDT... SIOUX CENTER...HULL...ORANGE CITY AROUND 1145 AM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4322 9604 4299 9603 4301 9676 4322 9675 TIME...MOT...LOC 1614Z 269DEG 38KT 4309 9661 $$ BT
4 follow-up statements
000 WWUS53 KFSD 091619 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1119 AM CDT THU JUL 9 2009 IAC167-SDC083-127-091645- /O.CON.KFSD.SV.W.0138.000000T0000Z-090709T1645Z/ SIOUX IA-LINCOLN SD-UNION SD- 1119 AM CDT THU JUL 9 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR NORTHEASTERN UNION...SOUTHEASTERN LINCOLN AND CENTRAL SIOUX COUNTIES... AT 1119 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE GOLF BALL SIZE HAIL. THIS STORM WAS LOCATED NEAR HUDSON...OR 6 MILES NORTHWEST OF HAWARDEN...MOVING EAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HUDSON AROUND 1125 AM CDT... SIOUX CENTER AROUND 1145 AM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4322 9604 4299 9603 4301 9676 4322 9675 TIME...MOT...LOC 1619Z 269DEG 38KT 4309 9654 $$ BT
000 WWUS53 KFSD 091626 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1126 AM CDT THU JUL 9 2009 IAC167-SDC083-127-091645- /O.CON.KFSD.SV.W.0138.000000T0000Z-090709T1645Z/ SIOUX IA-LINCOLN SD-UNION SD- 1126 AM CDT THU JUL 9 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR NORTHEASTERN UNION...SOUTHEASTERN LINCOLN AND CENTRAL SIOUX COUNTIES... AT 1124 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR HUDSON...OR 6 MILES NORTH OF HAWARDEN...MOVING EAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SIOUX CENTER AROUND 1140 AM CDT... AT 1125 AM...A TRAINED WEATHER SPOTTER REPORTED HAIL TO THE SIZE OF QUARTERS IN HUDSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4322 9604 4299 9603 4301 9676 4322 9675 TIME...MOT...LOC 1626Z 269DEG 38KT 4309 9644 $$ BT
000 WWUS53 KFSD 091634 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1134 AM CDT THU JUL 9 2009 SDC083-127-091644- /O.CAN.KFSD.SV.W.0138.000000T0000Z-090709T1645Z/ LINCOLN SD-UNION SD- 1134 AM CDT THU JUL 9 2009 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN UNION AND SOUTHEASTERN LINCOLN COUNTIES IS CANCELLED... LAT...LON 4321 9643 4322 9604 4299 9603 4300 9645 TIME...MOT...LOC 1634Z 269DEG 38KT 4309 9633 $$ IAC167-091645- /O.CON.KFSD.SV.W.0138.000000T0000Z-090709T1645Z/ SIOUX IA- 1134 AM CDT THU JUL 9 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR CENTRAL SIOUX COUNTY... AT 1134 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 8 MILES WEST OF SIOUX CENTER...OR 10 MILES NORTHEAST OF HAWARDEN...MOVING EAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SIOUX CENTER AROUND 1145 AM CDT... THIS STORM HAS SHOWN SIGNS OF WEAKENING...BUT IS STILL CAPABLE OF PRODUCING QUARTER SIZED HAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4321 9643 4322 9604 4299 9603 4300 9645 TIME...MOT...LOC 1634Z 269DEG 38KT 4309 9633 $$ BT
000 WWUS53 KFSD 091645 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1145 AM CDT THU JUL 9 2009 IAC167-091655- /O.EXP.KFSD.SV.W.0138.000000T0000Z-090709T1645Z/ SIOUX IA- 1145 AM CDT THU JUL 9 2009 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SIOUX COUNTY EXPIRES AT 1145 AM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE...HOWEVER SMALL HAIL TO THE SIZE OF PENNIES IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4321 9643 4322 9604 4299 9603 4300 9645 TIME...MOT...LOC 1645Z 269DEG 38KT 4309 9617 $$ BT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 10:35 AM CDT, 39 minutes earlier.
Area forecast discussion, Jul 9, 10:35 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1035 AM CDT THU JUL 9 2009 .DISCUSSION... STORMS ABOUT FINISHING EXIT SERN FCST AREA LATE THIS MRNG. SPOTTY SHJWRS/TSTMS STILL PSBL MAINLY E THRU ERY AFTN WITH SIGNS OF UPPER SUPPORT MOVG INTO WRN FCST AREA. MAIN AND POTENTIALY SEVERE LATE AFTN DVLPMNT EXPECTED AFTER 4 PM. SOME QUESTION ON THE LOW CLOUDS AND HEATG FACTOR BUT LATELY THERE SEEMS TO BE A DECENT BREAKING UP OF THE LOW CLOUDS SO IT IS BEST TO ASSUME THERE WILL BE MORE THAN ENUF HEATG TO BREAK CAP. MAIN THREAT WILL CONT TO BE ERN HALF OF FCST AREA INCLUDG FSD. HEATG BTW WILL ALSO ALLOW TEMPS TO CATCH UP MOST OF THE WAY FROM MRNG COOLING IN THE E...JUST LOWERED SOME HIGHS A DEG OR TWO. DEPENDING ON EXPECETED STORM STRENGTH AND CVRG...FLASH FLOOD WATCH MAY NEED TO BE CONSIDERED ESPLY FOR PARTS OF NWRN IA FOR LATE AFTN FCST. && .AVIATION... LINGERING IFR/MVFR CIGS ERN HALF OF FCST AREA SHUD BE HEATED OUT TO VFR CIGS OR SCT CLDS BY 18Z.OTRW THE MAIN AVIATION THREAT WILL BE NEWLY DVLPG STORMS...PSBLY SVR...21Z-12Z MAINLY ERN TWO THIRDS OF FCST AREA AT THE START...BEING CONFINED MORE TO THE ERN EDGE OF AREA WITH TIME BY 10/12Z. && .PREV DISCUSSION... THUNDERSTORMS TO CONTINUE TO PUSH ACROSS THE AREA EARLY THIS MORNING. THUNDERSTORMS CURRENTLY ALONG I29 ASSOCIATED WITH AN ELEVATED WARM FRONT ARE MOVING INTO SLIGHTLY MORE STABLE AIR...SUCH THAT A GENERAL WEAKENING WILL CONTINUE. SEVERE THREAT WITH THESE STORMS IS MINIMAL. BETTER CHANCE FOR SEVERE THUNDERSTORMS WITH THOSE THAT ARE CURRENTLY TIED TO THE COLD FRONT IN CENTRAL SD. IF STORMS BECOME REMOVED FROM THE BNDRY...SEVERE THREAT WILL DIMINISH SIGNIFICANTLY...OTHERWISE 60 MPH WINDS AND QUARTER SIZE HAIL ARE LIKELY INTO THE JAMES VALLEY. ANOTHER ROUND OF SEVERE STORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING. SFC FRONT TO CHECK UP ACROSS SE SD THIS MORNING AND REMAIN NEARLY STATIONARY THIS AFTERNOON. PROVIDED STORMS DO NOT BACK BUILD DOWN THE FRONT THROUGHOUT THE DAY...AND STRATUS CLEARS SOME IN THE AFTERNOON...THUNDERSTORMS SHOULD POP NEAR THE SFC BNDRY LATE IN THE DAY. MAIN CHANCES FOR THUNDERSTORMS WILL BE ALONG AND E OF A LINE FROM BROOKINGS TO YANKTON. INITIAL DEVELOPMENT OF CONVECTION POINTS TO DISCRETE SUPERCELLS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND TORNADOES. ML CAPES OF AROUND 2500 J/KG AND 0-6 KM SHEAR OF 50KTS SUPPORTS ROTATING UPDRAFTS...AND IS THERE IS ENOUGH LOW LEVEL SHEAR...ESPECIALLY NEAR THE BNDRY THAT TORNADOES ARE A POSSIBILITY. WILL ALSO HAVE TO WATCH THE POTENTIAL FOR FLOODING...MAINLY OVER FAR SE SD AND NW IA...WHERE RECENT RAINS HAVE SATURATED THE SOIL. THIS IS ALSO THE MOST FAVORABLE AREA FOR HEAVY RAINS THIS EVENING WITH PRECIPITABLE WATER 1.5-2 INCHES. PLUS COULD SEE CONTINUED REDEVELOPMENT OF THUNDERSTORMS ALONG THE 850 THERMAL GRADIENT LATE INTO THE EVENING...AND POTENTIALLY THROUGH THE NIGHT. NO FLASH FLOOD WATCH TO BE ISSUED AT THIS TIME...BUT MAY BE SOMETHING FOR LATER SHIFTS TO CONSIDER. INCREASED POPS FOR LATE THU TONIGHT INTO FRI AS THERE COULD BE ANOTHER ROUND OF THUNDERSTORMS DEVELOP ALONG THE MIDLEVEL BNDRY AS TROPICAL ENERGY RIDES OVER THE BNDRY. MAIN CHANCES APPEAR TO BE ALONG AND SOUTH OF I90. CHANCES FOR PRECIPITATION SHOULD END FROM W TO E FRI INTO FRI EVENING AS HIGH PRESSURE BUILDS INTO THE AREA AND A COLD FRONT DRIVES S INTO SRN NE AND IA. DRY THROUGH THE && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && WILLIAMS
Hazardous weather outlook, Jul 9, 4:20 AM CDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 420 AM CDT THU JUL 09 2009 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-101200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 420 AM CDT THU JUL 09 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... AFTER MORNING THUNDERSTORMS...SOME OF WHICH MAY PRODUCE QUARTER SIZED HAIL AND 60 MPH WINDS...ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO DEVELOP LATE THIS AFTERNOON ALONG A FRONTAL BOUNDARY STRETCHED ACROSS SOUTHEAST SOUTH DAKOTA. THE MAIN CHANCE FOR THUNDERSTORMS WILL BE ALONG AND EAST OF A LINE FROM BROOKINGS TO YANKTON. SOME OF THESE THUNDERSTORMS MAY BE SEVERE PRODUCING HAIL TO THE SIZE OF GOLF BALLS...70 MPH WINDS...AND POSSIBLY TORNADOES. STORMS ARE EXPECTED TO MOVE INTO SOUTHWEST MINNESOTA AND NORTHWEST IOWA IN THE EVENING. FLOODING... THUNDERSTORMS WHICH ARE EXPECTED TO MOVE ACROSS THE AREA THIS EVENING...WILL PRODUCE HEAVY RAIN...AND MAY PRODUCE LOCALIZED FLASH FLOODING...ESPECIALLY IN LOCATIONS WHICH RECEIVED HEAVY RAINS THE LAST FEW DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY ACROSS MUCH OF THE AREA...ALTHOUGH THE BEST CHANCE WILL BE ALONG AND SOUTH OF INTERSTATE 90. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME...HOWEVER LOCALLY HEAVY RAIN AND SMALL HAIL IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 3 PM CDT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 97
In the hours before
Local storm report, Jul 9, 9:11 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
911 AM CDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM HAIL 6 NW HUBBARD 42.45N 96.67W
07/09/2009 E1.00 INCH DAKOTA NE PUBLIC
&&
DMORINLocal storm report, Jul 9, 9:12 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
912 AM CDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 AM HAIL 2 NE BRIDGEWATER 43.57N 97.47W
07/09/2009 E1.00 INCH MCCOOK SD BROADCAST MEDIA
ONE INCH HAIL DAMAGED CROPS...RELAYED BY MEDIA
&&
DMORINLocal storm report, Jul 9, 9:14 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
914 AM CDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM HAIL 2 E WOLSEY 44.41N 98.43W
07/09/2009 E1.00 INCH BEADLE SD BROADCAST MEDIA
RELAYED BY MEDIA
&&
DMORINLocal storm report, Jul 9, 9:26 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
926 AM CDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM HAIL 3 N FULTON 43.77N 97.82W
07/09/2009 E1.00 INCH HANSON SD TRAINED SPOTTER
0515 AM TSTM WND GST 3 N FULTON 43.77N 97.82W
07/09/2009 E70.00 MPH HANSON SD TRAINED SPOTTER
60 TO 70 MPH WIND GUSTS
&&
DMORINLocal storm report, Jul 9, 10:37 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1037 AM CDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 AM HAIL 6 S WESSINGTON SPRINGS 43.99N 98.57W
07/09/2009 E1.00 INCH JERAULD SD NEWSPAPER
CROPS STRIPPED.
0430 AM HAIL 12 N WHITE LAKE 43.90N 98.71W
07/09/2009 E1.25 INCH AURORA SD PUBLIC
QUARTER TO HALF DOLLAR HAIL.
0440 AM HAIL 6 SE WESSINGTON SPRINGS 44.02N 98.49W
07/09/2009 E1.50 INCH JERAULD SD PUBLIC
QUARTER TO PING PONG BALL HAIL
0500 AM HAIL PLANKINTON 43.72N 98.48W
07/09/2009 E1.00 INCH AURORA SD PUBLIC
A LOT OF PEA TO QUARTER SIZE HAIL.
&&
DMORINLocal storm report, Jul 9, 11:02 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1102 AM CDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM HAIL 2 E EMERY 43.60N 97.58W
07/09/2009 E1.00 INCH MCCOOK SD PUBLIC
CROPS DAMAGED
0220 AM HAIL 4 E BRIDGEWATER 43.55N 97.42W
07/09/2009 E1.00 INCH MCCOOK SD PUBLIC
&&
DMORINThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 10:47 PM CDT | Severe Thunderstorm Warning | FSD | Brule | 43 min |
| Jul 9, 1:37 AM CDT | Severe Thunderstorm Warning | FSD | Hanson, McCook | 38 min |
| Jul 9, 2:12 AM CDT | Severe Thunderstorm Warning | FSD | Hutchinson, McCook, Minnehaha, Turner | 48 min |
| Jul 9, 2:46 AM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Gregory | 33 min |
| Jul 9, 3:10 AM CDT | Severe Thunderstorm Warning | FSD | Beadle | 65 min |
| Jul 9, 3:52 AM CDT | Severe Thunderstorm Warning | FSD | Jerauld | 38 min |
| Jul 9, 4:13 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Brule, Jerauld | 32 min |
| Jul 9, 4:29 AM CDT | Severe Thunderstorm Warning | FSD | Jerauld | 31 min |
| Jul 9, 4:35 AM CDT | Severe Thunderstorm Warning | FSD | Aurora | 40 min |
| Jul 9, 4:45 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Davison, Hanson, Sanborn | 45 min |
| Jul 9, 5:02 AM CDT | Severe Thunderstorm Warning | FSD | Hanson, Hutchinson, Miner, Sanborn | 43 min |
| Jul 9, 5:10 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Charles Mix, Douglas, Hutchinson | 35 min |
| Jul 9, 5:22 AM CDT | Severe Thunderstorm Warning | FSD | Davison, Hanson, Hutchinson, Lake, McCook, Miner | 38 min |
| Jul 9, 5:26 AM CDT | Severe Thunderstorm Warning | FSD | Davison, Hanson | 34 min |
| Jul 9, 5:43 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Douglas, Hutchinson, Yankton | 47 min |
| Jul 9, 5:55 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Hanson, Hutchinson, Lincoln, McCook, Minnehaha and 2 more | 34 min |
| Jul 9, 6:23 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Hutchinson, Yankton | 52 min |
| Jul 9, 7:12 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Yankton | 33 min |
| Jul 9, 7:25 AM CDT | Severe Thunderstorm Warning | FSD | Clay | 35 min |
| Jul 9, 8:03 AM CDT | Severe Thunderstorm Warning | FSD | Union | 42 min |
| Jul 9, 8:29 AM CDT | Severe Thunderstorm Warning | FSD | Union | 61 min |
| Jul 9, 10:50 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Lincoln, Turner, Union | 25 min |
| Jul 9, 12:07 PM CDT | Flash Flood Watch | FSD | Bon Homme, Brookings, Clay, Hutchinson, Lake, Lincoln and 6 more | 21 hr |
| Jul 9, 2:02 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Union | 28 min |
| Jul 9, 2:28 PM CDT | Flash Flood Warning | FSD | Clay, Union, Yankton | 93 min |
| Jul 9, 2:28 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Union, Yankton | 32 min |
| Jul 9, 2:48 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Union | 27 min |
| Jul 9, 3:15 PM CDT | Severe Thunderstorm Warning | FSD | Union | 30 min |
| Jul 9, 3:24 PM CDT | Flash Flood Warning | FSD | Union | 85 min |
| Jul 9, 6:48 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln | 42 min |
| Jul 9, 2:29 PM CDT | Severe Thunderstorm Warning | FSD | Lyon, Osceola, Sioux | 31 min |
| Jul 9, 3:14 PM CDT | Severe Thunderstorm Warning | FSD | Lyon, O'Brien, Osceola, Sioux | 17 min |
| Jul 9, 3:38 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Dickinson, O'Brien | 21 min |
| Jul 9, 3:46 PM CDT | Flash Flood Warning | FSD | Clay, O'Brien | 65 min |
| Jul 9, 3:46 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth | 12 min |
| Jul 9, 6:15 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Clay | 30 min |
| Jul 9, 6:30 PM CDT | Severe Thunderstorm Warning | FSD | Clay | 30 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2009Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.